Kentucky, 2015

Flood and Hail in Kentucky, July 17, 2015

July 17, 2015 · NWS ILN · 7 events in 2 counties and zones

A warm and moist air mass overspread the region in the wake of a warm front lifting through the area. This allowed for scattered thunderstorms to develop across the Ohio Valley through the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A warm and moist air mass overspread the region in the wake of a warm front lifting through the area. This allowed for scattered thunderstorms to develop across the Ohio Valley through the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 17, 6:34 PM EST, 0 minutes earlier.

Area forecast discussion, Jul 17, 6:34 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT FRI JUL 17 2015

.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL EXIST THROUGH THE WEEKEND AS A VERY
MOIST AIRMASS COMBINES WITH TEMPERATURES INTO THE LOWER 90S.
SHOWERS AND STORMS THIS EVENING COULD BE STRONG TO SEVERE ACROSS
THE OHIO VALLEY...WITH DRIER CONDITIONS EXPECTED SATURDAY. MORE
STRONG SHOWERS AND STORMS WILL BE POSSIBLE ON SUNDAY WITH THE
APPROACH OF A WEAK COLD FRONT.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
VERY UNSTABLE BUT WEAKLY SHEARED AIRMASS HAS MOVED INTO MUCH OF
THE FORECAST AREA THIS AFTERNOON IN WAKE OF WARM FRONT THAT HAS
ACCOMPANIED MODEST S/W TROUGH ACROSS THE UPPER GREAT LAKES. MLCAPE
IN EXCESS OF 2500 J/KG BUT WITH EFFECTIVE SHEAR VALUES AROUND
25KTS. DECREASING FORCING FOR ASCENT WITH TIME THIS EVENING PUTS
STORM COVERAGE IN QUESTION BEYOND CURRENT SCT VERY STRONG/LOCALLY
SEVERE UPDRAFTS. EVOLVING/MERGING COLD POOLS WILL LIKELY DRIVE A
FEW CLUSTERS E/SE INTO STRONGLY BUOYANT AIRMASS OVER SWRN OH/SERN
IND...PERHAPS INTO EXTREME NRN KY LATER THIS EVENING. MAIN THREAT
WILL BE WIND AND PERHAPS SOME LARGE HAIL BUT FREEZING LAYER VERY
HIGH. GUIDANCE HAS NOT HANDLED THESE STORMS WELL AT ALL TODAY THUS
VERY MUCH USING SATELLITE/RADAR TRENDS FOR FORECAST THROUGH EARLY
THIS EVENING.

HEAT INDICES THIS AFTERNOON NEARED 100F IN SOME LOCATIONS AND A
SPECIAL WEATHER STATEMENT REMAINS IN EFFECT THROUGH THE EVENING
FOR THIS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
EXPECT A MORE QUIET DAY ON SATURDAY AS HEIGHTS RISE OVER THE OHIO
VALLEY. EXTREMELY WARM AND HUMID CONDITIONS WITH TEMPERATURES INTO
THE LOWER 90S WITH DEW POINTS INTO THE LOWER AND MIDDLE 70S.
EXPECT WIDESPREAD HEAT INDICES FROM 100 TO 104F AND THUS A HEAT
ADVISORY HAS BEEN ISSUED FOR MUCH OF THE FORECAST AREA SAVE FOR
EASTERN PORTIONS OF CENTRAL OHIO WILL BE MORE MARGINAL.

CAN/T RULE OUT A ISOLD UPDRAFT IN PEAK HEATING BUT JUST NOT SEEING
MUCH OF A FORCING MECHANISM. WILL CONTINUE WITH DRY FORECAST FOR
NOW.

SPECIAL HEAT CRITERIA FOR HAMILTON COUNTY NECESSITATES A HEAT
WARNING IF THE HEAT INDEX IS 100 OR GREATER FOR AT LEAST TWO
CONSECUTIVE DAYS. THERE/S ENOUGH CONFIDENCE THAT THIS WILL OCCUR
SO HAVE UPGRADED HAMILTON COUNTY WATCH TO A WARNING...AND
SURROUNDED THIS WARNING WITH A HEAT ADVISORY WHERE HEAT INDICES ON
SUNDAY SHOULD MAKE IT BACK ABOVE 100F.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST SUNDAY AND WILL SEE
INCREASED POTENTIAL FOR WARM SECTOR SHOWERS EARLY...THEN MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS IN THE LATE DAY AND EVENING AS
THE FRONT CROSSES. THE FRONT WILL LAY OUT A BOUNDARY OVER KENTUCKY
WHICH MAY PERMIT CONTINUED SHOWERS AND POSSIBLY THUNDERSTORMS ALONG
IT ON MONDAY.

AFTER SUNDAY MORNING MIN TEMPS IN THE MIDDLE AND UPPER 70S...HIGHS
IN THE LOW 90S WARRANT A HEAT HEADLINE GENERALLY SOUTH-SOUTHWEST OF
METRO CINCINNATI WITH APPARENT TEMPS EXCEEDING 100.

MONDAY THROUGH TUESDAY NIGHT MAY SEE SOME SHOWERS ALONG AND SOUTH OF
THE OHIO RIVER AS THE BOUNDARY LINGERS OVER KY AND A WEAK
CIRCULATION NOSES TOWARDS EASTERN KENTUCKY.

CLOUD COVER WITH ASSOCIATED STORMS IN THE SOUTH WILL LIMIT HIGH
TEMPERATURES BUT THERE WILL LIKELY NOT BE MUCH RELIEF AS OVERNIGHT
LOWS LINGER IN THE UPPER 60S FOR MOST LOCATIONS. NORTH OF THE I-70
CORRIDOR MAY SEE SOME NIGHTTIME CLEARING AND COULD DROP TO THE LOWER
60S WITH SLIGHTLY LESS HUMID AIR WORKING IN ON NORTHERLY WINDS.

A BROAD HIGH PRESSURE CENTER OVER THE GREAT LAKES SHOULD PUSH A
DRIER AIRMASS OVER THE REGION FOR THE END OF THE WEEK. MODELS ARE
SHOWING LARGE PATTERN DIFFERENCES STARTING THURSDAY AND CONFIDENCE
DECREASES SIGNIFICANTLY THEREAFTER. WENT TOWARDS THE DRIER AND
SLIGHTLY COOLER SOLUTION.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
00Z TAFS START WITH MENTION OF SHOWERS AT ILN/DAY AND BRIEF WIND
DIRECTION CHANGES AND POSSIBLE/NEARBY STORMS AT LUK/CVG. SHOULD
SEE THINGS QUIET DOWN MARKEDLY AFTER SUNSET ESPECIALLY AFTER ABOUT
03Z. LIGHT SWLY FLOW AND AMPLE BOUNDARY LAYER MOISTURE SHOULD MEAN
SOME MIST /BR/ AT THE SITES WITH MVFR VSBY RESTRICTIONS
BEFORE/AROUND SUNRISE.

ON SATURDAY...EXTREMELY WARM AND MOIST AIRMASS MEANS CUMULUS WILL
POP FAIRLY QUICKLY. A VERY ISOLATED STORM MAY DEVELOP IN THE
PEAK HEATING OF THE AFTERNOON INTO THE EARLY EVENING...BUT NOT
ENOUGH FOR INCLUSION IN FORECAST WITH LOW CONFIDENCE. LIGHT SWLY
BREEZES EXPECTED THROUGH THE DAY...MAINLY LESS THAN 10KTS.

OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY THROUGH TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR OHZ026-034-
     035-042>046-051>055-060>064-072-073-079>082-088.
     HEAT ADVISORY FROM NOON SATURDAY TO 8 PM EDT SUNDAY FOR OHZ070-
     071-078.
     EXCESSIVE HEAT WARNING FROM NOON SATURDAY TO 8 PM EDT SUNDAY
     FOR OHZ077.
KY...HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR KYZ097>100.
     HEAT ADVISORY FROM NOON SATURDAY TO 8 PM EDT SUNDAY FOR
     KYZ089>096.
IN...HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR INZ050-058-
     059.
     HEAT ADVISORY FROM NOON SATURDAY TO 8 PM EDT SUNDAY FOR INZ066-
     073>075-080.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...FRANKS
AVIATION...BINAU
Hazardous weather outlook, Jul 17, 3:26 PM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
426 PM EDT FRI JUL 17 2015

INZ066-073>075-080-KYZ089>096-OHZ070-071-078-182030-
FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-WARREN-CLERMONT-
426 PM EDT FRI JUL 17 2015

...HEAT ADVISORY IN EFFECT FROM NOON SATURDAY TO 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN KENTUCKY
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING.
SOME THUNDERSTORMS MAY BE STRONG...WITH PERHAPS AN SEVERE STORM OR
TWO ACROSS THE AREA THROUGH MID EVENING. DAMAGING WINDS WILL BE
THE MAIN SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL FROM
THUNDERSTORMS MAY CAUSE SOME FLASH FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A COMBINATION OF HIGH TEMPERATURES IN THE LOWER 90S AND HIGH
HUMIDITY WILL PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES
SATURDAY AND SUNDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS EVENING.

INZ050-058-059-KYZ097>100-OHZ026-034-035-042>046-051>055-060>064-072-
073-079>082-088-182030-
WAYNE-FAYETTE-UNION-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN-PREBLE-MONTGOMERY-GREENE-PICKAWAY-CLINTON-ROSS-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
426 PM EDT FRI JUL 17 2015

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS THE MAIN
SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE WHICH MAY LEAD TO SOME FLASH FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDICES ON SUNDAY MAY APPROACH THE UPPER 90S OR NEAR 100
DEGREES AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON A LOCALIZED BASIS THIS
EVENING.

OHZ056-065-074-182030-
LICKING-FAIRFIELD-HOCKING-
426 PM EDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS
EVENING. SOME STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS
THE MAIN SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE WHICH MAY LEAD TO SOME FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COMBINATION OF HIGH TEMPERATURES IN THE LOWER 90S AND HIGH
HUMIDITY WILL PUSH HEAT INDEX VALUES TO THE MIDDLE AND UPPER 90S
ON SATURDAY AND SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS EVENING.

OHZ077-182030-
HAMILTON-
426 PM EDT FRI JUL 17 2015

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 8 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

THERE WILL BE A CHANCE OF THUNDERSTORMS THORUGH THIS EVENING.
SOME THUNDERSTORMS MAY BE STRONG...WITH PERHAPS AN ISOLATED SEVERE
STORM. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.
LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS MAY CAUSE SOME FLOODING
ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS EVENING.

BINAU

In the hours before

Local storm report, Jul 17, 5:53 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     6 NNW VERSAILLES        39.14N 85.29W
07/17/2015                   RIPLEY             IN   EMERGENCY MNGR

            MULTIPLE TREES DOWN BLOCKING THE ROAD NEAR JAC-CEN-DEL
            HIGH SCHOOL.

&&

BINAU
Special weather statement, Jul 17, 6:05 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
705 PM EDT FRI JUL 17 2015

INZ074-075-080-KYZ090-091-172330-
SWITZERLAND IN-DEARBORN IN-OHIO IN-BOONE KY-GALLATIN KY-
705 PM EDT FRI JUL 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SWITZERLAND...
SOUTHEASTERN DEARBORN...OHIO...BOONE AND NORTHEASTERN GALLATIN
COUNTIES UNTIL 730 PM EDT...

AT 704 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR AURORA TO NEAR DILLSBORO...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
FLORENCE...LAWRENCEBURG...GREENDALE...AURORA...RISING SUN...
OAKBROOK...BURLINGTON...UNION...WARSAW...WILMINGTON...FRENCH...
HARTFORD...FAIRVIEW...PATRIOT...BEAR BRANCH...MARKLAND...ABERDEEN...
HEBRON...NORTH LANDING AND PATE.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3914 8489 3914 8482 3911 8482 3911 8479
      3913 8477 3913 8471 3910 8468 3909 8465
      3907 8462 3878 8475 3878 8499 3886 8512
TIME...MOT...LOC 2304Z 291DEG 29KT 3912 8495 3895 8507

HATZOS
Local storm report, Jul 17, 6:15 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
715 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND DMG     2 NW VERSAILLES         39.09N 85.28W
07/17/2015                   RIPLEY             IN   EMERGENCY MNGR

            NUMEROUS TREES DOWNED ALONG US ROUTE 421 BETWEEN OSGOOD
            AND VERSAILLES.

0634 PM     TSTM WND DMG     2 N VERSAILLES          39.09N 85.26W
07/17/2015                   RIPLEY             IN   EMERGENCY MNGR

            DAMAGE TO A CAR PORT ON HASMER HILL ROAD.

&&

HATZOS
Local storm report, Jul 17, 6:22 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
722 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     4 NW OSGOOD             39.17N 85.34W
07/17/2015                   RIPLEY             IN   EMERGENCY MNGR

            ONE LARGE TREE DOWNED NEAR THE INTERSECTION OF OLD
            MICHIGAN ROAD AND W 650 N.

&&

HATZOS
Special weather statement, Jul 17, 6:27 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
727 PM EDT FRI JUL 17 2015

INZ073>075-080-KYZ091-180000-
SWITZERLAND IN-DEARBORN IN-RIPLEY IN-OHIO IN-BOONE KY-
727 PM EDT FRI JUL 17 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SWITZERLAND...SOUTHERN
DEARBORN...SOUTHERN RIPLEY...OHIO AND CENTRAL BOONE COUNTIES UNTIL
800 PM EDT...

AT 725 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM RISING SUN TO REXVILLE...MOVING SOUTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAINFALL...

LOCATIONS IMPACTED INCLUDE... FLORENCE...RISING SUN...BURLINGTON...
OAKBROOK...UNION...DILLSBORO...PLEASANT...FRENCH...
HARTFORD...FAIRVIEW...PATRIOT...BEAR BRANCH...ABERDEEN...
AVONBURG...NORTH LANDING...MOOREFIELD...FRIENDSHIP AND BENHAM.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3900 8544 3905 8490 3903 8471 3888 8465
      3886 8480 3883 8483 3878 8520 3891 8520
      3891 8544
TIME...MOT...LOC 2325Z 290DEG 16KT 3901 8488 3895 8538

HATZOS
Local storm report, Jul 17, 6:29 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     8 W VERSAILLES          39.06N 85.41W
07/17/2015                   RIPLEY             IN   TRAINED SPOTTER

            NUMEROUS 4-6 INCH TREES DOWN. STANDING WATER ON HIGHWAY
            50.

&&

JGIBSON

The radar

The Cincinnati radar (KILN), 99 km away, was scanning. The volume nearest the first event began at 23:34 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Boone

When
July 17, 6:34 PM EST to 6:36 PM EST
Where
Boone County, 0.58 mi NW of Belleview
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
38.986, -84.827

Numerous trees were downed on Burlington Pike near 5th Street.

Thunderstorm Wind, Boone

When
July 17, 6:49 PM EST to 6:50 PM EST
Where
Boone County, 1.29 mi NNW of Beaverlick
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
38.886, -84.693

A large tree was downed, blocking US Route 42 near Richwood Road.

Hail, Boone

When
July 17, 6:59 PM EST to 7:00 PM EST
Where
Boone County, 1.76 mi ENE of Beaverlick
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.880, -84.650

Thunderstorm Wind, Boone

When
July 17, 6:59 PM EST to 7:00 PM EST
Where
Boone County, 1.94 mi ENE of Beaverlick
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.885, -84.649

Several large branches were downed on Hutton Drive.

Thunderstorm Wind, Boone

When
July 17, 7:00 PM EST to 7:01 PM EST
Where
Boone County, 1.96 mi WSW of Richwood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
38.909, -84.653

A large tree was downed, blocking the roadway near the intersection of Hicks Pike and Richwood Church Road.

Flood, Boone

When
July 17, 7:00 PM EST to 8:45 PM EST
Where
Boone County, 2.36 mi NE of Beaverlick to 2.25 mi NE of Beaverlick
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.894, -84.649

Chambers Road was blocked by high water near Hutton Drive.

Thunderstorm Wind, Kenton

When
July 17, 7:04 PM EST to 7:05 PM EST
Where
Kenton County, 1.28 mi WNW of Atwood
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.880, -84.550

A 60 mph gust was measured on a home weather station.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590858, 590859, 590857, 590875, 590877, 592511, 590879.